Alert archive / California / Snow Advisories in 2007

Snow Advisory 3, NWS San Diego, CA

April 19, 20074 counties in California

NWS San Diego, CA issued this snow advisory at Apr 19, 2007, 9:01 PM PDT for 4 counties in California. It took effect at Apr 20, 2007, 8:22 AM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2007, 9:01 PM PDT (04:01 UTC)
In effect from
Apr 20, 2007, 8:22 AM PDT
Expired
Apr 21, 2007, 12:00 AM PDT
In force
16 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 4.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2007-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2007-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1792 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSGX 200401
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
901 PM PDT THU APR 19 2007

...SPRING STORM WILL BRING WIND...RAIN AND MOUNTAIN SNOW...

.STRONG LOW PRESSURE WILL SWEEP ACROSS SOUTHERN CALIFORNIA FRIDAY.
COLD AIR ASSOCIATED WITH THIS WINTER-LIKE STORM WILL LOWER SNOW
LEVELS TO 5500 FEET FOR SEVERAL HOURS FRIDAY AFTERNOON AND
EVENING. PERIODS OF MODERATE TO HEAVY SNOW BURSTS WILL RESULT IN
WINTRY CONDITIONS AT TIMES...AND SEVERAL INCHES OF SNOW ARE
EXPECTED ABOVE 6000 FEET.


CAZ055-201615-
/O.NEW.KSGX.SN.Y.0003.070420T1600Z-070421T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-
901 PM PDT THU APR 19 2007

...SNOW ADVISORY IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT PDT
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT PDT
FRIDAY NIGHT. 

A STRONG...FAST MOVING COLD FRONT WILL BRING PERIODS OF MODERATE
TO HEAVY SNOW SHOWERS FRIDAY AFTERNOON AND EVENING. THE SNOW
LEVEL WILL LOWER TO 5500 FEET BY AFTERNOON...AND 3 TO 6 INCHES OF
HEAVY...WET SNOW IS POSSIBLE ABOVE 6000 FEET. MOTORISTS TRAVELING
IN THE MOUNTAINS FRIDAY AFTERNOON AND EVENING SHOULD BE PREPARED
FOR WINTRY WEATHER. 

THE STORM WILL MOVE QUICKLY OUT OF THE AREA FRIDAY NIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ056-201615-
/O.NEW.KSGX.SN.Y.0003.070420T2100Z-070421T0900Z/
RIVERSIDE COUNTY MOUNTAINS-
901 PM PDT THU APR 19 2007

...SNOW ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 2 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 2 AM PDT
SATURDAY. 

A STRONG...FAST MOVING COLD FRONT WILL BRING PERIODS OF MODERATE TO 
HEAVY SNOW SHOWERS LATE FRIDAY AFTERNOON AND EVENING. THE SNOW LEVEL 
WILL LOWER TO 5500 FEET BY LATE AFTERNOON...WITH 3 TO 6 INCHES OF 
HEAVY...WET SNOW POSSIBLE ABOVE 6000 FEET. MOTORISTS TRAVELING IN 
THE RIVERSIDE COUNTY MOUNTAINS LATE FRIDAY AFTERNOON AND FRIDAY 
NIGHT SHOULD BE PREPARED FOR WINTRY WEATHER.

THE STORM WILL MOVE QUICKLY OUT OF THE AREA FRIDAY NIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MOEDE
4 follow-up statements
000 
WWUS46 KSGX 201127
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
427 AM PDT FRI APR 20 2007

...SNOW ADVISORY THIS AFTERNOON AND EVENING FOR THE MOUNTAINS OF
SAN BERNARDINO AND RIVERSIDE COUNTIES...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CALIFORNIA
THROUGH TONIGHT BRINGING SEVERAL INCHES OF SNOWFALL TO THE HIGHER
ELEVATIONS. 

CAZ055-056-201900-
/O.EXT.KSGX.SN.Y.0003.070420T1900Z-070421T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
427 AM PDT FRI APR 20 2007

...SNOW ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT...

THE SNOW ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT TONIGHT. 

LIGHTER PRECIPITATION MAY GRADUALLY DEVELOP THIS MORNING. A PERIOD
OF BRIEF MODERATE TO LOCALLY HEAVY PRECIPITATION IS EXPECTED WITH
THE PASSAGE OF THE COLD FRONT THIS AFTERNOON. POST FRONTAL SHOWERS
WILL DECREASE THIS EVENING...ENDING LATE TONIGHT. THERE IS ALSO A
SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE
SNOW LEVEL WILL LOWER TO BETWEEN 5000 AND 6000 FEET THIS AFTERNOON
AND TONIGHT. SNOWFALL OF 4 TO 8 INCHES IS POSSIBLE ABOVE 6000 FEET
WITH SNOWFALL AROUND ONE FOOT POSSIBLE AT THE HIGHEST ELEVATIONS.
MOST OF THIS SNOWFALL IS EXPECTED FOR THIS AFTERNOON THROUGH EARLY
EVENING. WINDS WILL GUST TO 35 MPH AT TIMES WITH SOME BLOWING AND
DRIFTING OF SNOW POSSIBLE. AREAS OF FOG AND BLOWING SNOW MAY
REDUCE VISIBILITIES TO NEAR ZERO AT TIMES...MAINLY THIS AFTERNOON
AND EARLY EVENING. 

RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS 
SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO SLICK
ROADS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

FOR ROAD CONDITION INFORMATION IN CALIFORNIA...DIAL 8 0 0 4 2 7 7
6 2 3 IF INSIDE CALIFORNIA OR 9 1 6 4 5 5 7 6 2 3 IF OUTSIDE
CALIFORNIA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MARTIN
000 
WWUS46 KSGX 201522
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
822 AM PDT FRI APR 20 2007

...SNOW ADVISORY THIS AFTERNOON AND EVENING FOR THE MOUNTAINS OF
SAN BERNARDINO AND RIVERSIDE COUNTIES...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CALIFORNIA
THROUGH TONIGHT BRINGING SEVERAL INCHES OF SNOWFALL TO THE HIGHER
ELEVATIONS.

CAZ057-058-202330-
/O.EXA.KSGX.SN.Y.0003.070420T1900Z-070421T0700Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
822 AM PDT FRI APR 20 2007

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT FORE ELEVATIONS ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT. 

A PERIOD OF MODERATE TO LOCALLY HEAVY PRECIPITATION IS EXPECTED
WITH THE PASSAGE OF THE COLD FRONT THIS AFTERNOON AND EVENING.
THE SNOW LEVEL WILL BE LOWERING TO AROUND 4500 FEET. SNOWFALL
AMOUNTS BETWEEN 4 AND 7 INCHES ARE EXPECTED AT ELEVATIONS ABOVE
5000 FEET. A MIXTURE OF RAIN...SNOW...AND FOG IS EXPECTED IN THE
PASSES AND VISIBILITY MAY BE NEAR ZERO DURING THE AFTERNOON AND
EVENING COMMUTE. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

FOR ROAD CONDITION INFORMATION IN CALIFORNIA...
DIAL 8 0 0 4 2 7 7 6 2 3 IF INSIDE CALIFORNIA
OR 9 1 6 4 5 5 7 6 2 3 IF OUTSIDE CALIFORNIA.

$$

CAZ055-056-202330-
/O.CON.KSGX.SN.Y.0003.070420T1900Z-070421T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
822 AM PDT FRI APR 20 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT. 

LIGHT SNOW IS FALLING AT THE 5000 FOOT LEVEL. MODERATE TO LOCALLY
HEAVY SNOW IS EXPECTED FROM NOON THROUGH THIS EVENING. THE SNOW
LEVEL WILL LOWER TO AROUND 4500 FEET DURING THE AFTERNOON.
SNOWFALL AMOUNTS 4 TO 8 INCHES ARE POSSIBLE BETWEEN 5000 AND 7000
FEET WITH AROUND AT HIGHER ELEVATIONS. IN THE CAJON PASS A MIXTURE
OF RAIN...SNOW AND FOG IS LIKELY WITH SNOWFALL AMOUNTS AROUND 2
INCHES AND VISIBILITY NEAR ZERO AT TIMES...DURING THE AFTERNOON AND
EVENING COMMUTE.

RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS
SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO SLICK
ROADS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND
CLOTHING.

FOR ROAD CONDITION INFORMATION IN CALIFORNIA...DIAL
8 0 0 4 2 7 7 6 2 3 IF INSIDE CALIFORNIA OR
9 1 6 4 5 5 7 6 2 3 IF OUTSIDE CALIFORNIA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


BALFOUR
000 
WWUS46 KSGX 202300
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT FRI APR 20 2007

...SNOW ADVISORY THIS EVENING FOR THE SAN BERNARDINO...RIVERSIDE
AND SAN DIEGO COUNTY MOUNTAINS...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CALIFORNIA TONIGHT
BRINGING SEVERAL INCHES OF SNOWFALL TO THE HIGHER ELEVATIONS.

CAZ057-210000-
/O.CAN.KSGX.SN.Y.0003.000000T0000Z-070421T0700Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
400 PM PDT FRI APR 20 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE SNOW
ADVISORY FOR THE SANTA ANA MOUNTAINS. TEMPERATURES ARE NOT COLD
ENOUGH TO GENERATE SIGNIFICANT SNOW AMOUNTS. 

$$

CAZ055-056-210700-
/O.CON.KSGX.SN.Y.0003.000000T0000Z-070421T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
400 PM PDT FRI APR 20 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

LIGHT SNOW CONTINUED TO FALL AT THE 5000 FOOT LEVEL. MODERATE TO
LOCALLY HEAVY SNOW WILL CONTINUE THROUGH THE EVENING...ALTHOUGH IT
WILL TAPER OFF IN SAN BERNARDINO COUNTY AS THE STORM BEGINS TO
MOVE EAST. TOTAL SNOWFALL AMOUNTS FROM 4 TO 8 INCHES ARE POSSIBLE
BETWEEN 5000 AND 8000 FEET. IN THE CAJON PASS A MIXTURE OF
RAIN...SNOW AND FOG IS LIKELY WITH SNOWFALL AMOUNTS AROUND 2
INCHES AND VISIBILITY NEAR ZERO AT TIMES IN FOG...RAIN AND
SNOW...DURING THE AFTERNOON AND EVENING COMMUTE.

RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS
SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO SLICK
ROADS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND
CLOTHING.

FOR ROAD CONDITION INFORMATION IN CALIFORNIA...DIAL
8 0 0 4 2 7 7 6 2 3 IF INSIDE CALIFORNIA OR
9 1 6 4 5 5 7 6 2 3 IF OUTSIDE CALIFORNIA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ058-210700-
/O.CON.KSGX.SN.Y.0003.000000T0000Z-070421T0700Z/
SAN DIEGO COUNTY MOUNTAINS-
400 PM PDT FRI APR 20 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

MODERATE TO LOCALLY HEAVY RAIN AND SNOW WILL ACCOMPANY THE
PASSAGE OF A STRONG COLD FRONT BETWEEN 4 PM AND 7 PM. A MIXTURE
OF RAIN...SNOW...AND FOG IS EXPECTED IN THE PASSES AND VISIBILITY
MAY BE NEAR ZERO DURING THE EVENING COMMUTE. SNOWFALL AMOUNTS
BETWEEN 4 AND 7 INCHES ARE EXPECTED AT ELEVATIONS ABOVE 5000 FEET.

THE SNOW WILL TAPER OFF WITH THE PASSAGE OF THE COLD FRONT THIS
EVENING. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. IF
POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

FOR ROAD CONDITION INFORMATION IN CALIFORNIA... DIAL
8 0 0 4 2 7 7 6 2 3 IF INSIDE CALIFORNIA OR
9 1 6 4 5 5 7 6 2 3 IF OUTSIDE CALIFORNIA.

$$

MOEDE
000 
WWUS46 KSGX 210418
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
918 PM PDT FRI APR 20 2007

...THE SNOW ADVISORY CONTINUES UNTIL MIDNIGHT FOR THE SAN DIEGO
COUNTY MOUNTAINS...

.SNOW ADVISORY CANCELED FOR THE SAN BERNARDINO AND RIVERSIDE
COUNTY MOUNTAINS.


CAZ055-056-210530-
/O.CAN.KSGX.SN.Y.0003.000000T0000Z-070421T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
918 PM PDT FRI APR 20 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE SNOW
ADVISORY. 

A FEW SNOW SHOWERS MAY LINGER OVERNIGHT BUT SIGNIFICANT
ACCUMULATIONS ARE NOT EXPECTED. 

$$

CAZ058-210700-
/O.CON.KSGX.SN.Y.0003.000000T0000Z-070421T0700Z/
SAN DIEGO COUNTY MOUNTAINS-
918 PM PDT FRI APR 20 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

SNOW SHOWERS WILL CONTINUE THROUGH MIDNIGHT IN THE SAN DIEGO
COUNTY MOUNTAINS WITH AN ADDITIONAL INCH OR TWO POSSIBLE...MAINLY
SOUTH OF JULIAN. THE SNOW WILL TAPER OFF AFTER MIDNIGHT. DENSE
FOG...GUSTY WINDS AND ICY ROADS ARE LIKELY ABOVE 4000 FEET. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. IF
POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

FOR ROAD CONDITION INFORMATION IN CALIFORNIA... DIAL
8 0 0 4 2 7 7 6 2 3 IF INSIDE CALIFORNIA OR
9 1 6 4 5 5 7 6 2 3 IF OUTSIDE CALIFORNIA.

$$

MOEDE

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this snow advisory went out at Apr 19, 2:00 PM PDT, 7 hours 1 minute earlier.

Area forecast discussion, Apr 19, 2:00 PM PDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT THU APR 19 2007

.SYNOPSIS...
CLOUDS WILL RETURN TONIGHT AHEAD OF A STRONG TROUGH OF LOW PRESSURE.
THIS TROUGH WILL BRING GUSTY SOUTHWEST WINDS FRIDAY ALONG WITH RAIN
AND MOUNTAIN SNOW THROUGH FRIDAY NIGHT. ANOTHER TROUGH WILL MOVE
ACROSS THE AREA LATE SUNDAY AND MONDAY FOR MORE STRONG WINDS AND
COOL WEATHER. DRIER AND MUCH WARMER WEATHER IS EXPECTED NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

PRESSURE GRADIENTS HAVE REVERSED TO ONSHORE AND EXPECTED TO INCREASE
TO AROUND 6 MB THIS EVENING. THIS SHOULD BRING THE MARINE LAYER BACK
TO THE COAST AND LOWER INLAND VALLEYS SHORTLY AFTER SUNSET.  BASED
ON MODEL CROSS SECTIONS...MARINE LAYER WILL DEEPEN FROM 800 FEET
THIS EVENING TO 3600 FEET BY 500 AM FRIDAY MORNING. BY THIS TIME
COLD AIR AND MOISTURE ADVECTION ALOFT AHEAD OF THE TROUGH WILL HAVE
BROUGHT THE AIR MASS ABOVE 5000 FEET CLOSE TO SATURATION.  UPSLOPE
FLOW AND CONTINUED LIFTING AND COOLING ALOFT AHEAD OF TROUGH SHOULD
CAUSE RAIN FRIDAY MORNING...BEGINNING OVER SOUTHWEST SAN BERNARDINO
AND ORANGE COUNTIES AND SPREADING SOUTHEAST INTO WESTERN RIVERSIDE
AND SAN DIEGO BY LATE MORNING. TRACK OF TROUGH/UPPER LOW ALONG COAST
FRIDAY AND INLAND ACROSS FORECAST AREA FRIDAY NIGHT IS SIMILAR TO
LAST SEVERAL SYSTEMS. CONFLICTING GUIDANCE ON QPF AMOUNTS AND UNABLE
TO RESOLVE SO KEPT INHERITED POPS AND QPF AMOUNTS...A QUARTER TO A
THIRD INCH FROM COAST TO VALLEYS AND AROUND A HALF INCH COASTAL
SLOPES AND A FEW HUNDREDTHS OVER DESERT FLOORS. LIFTED INDICES DO
NOT GO NEGATIVE OR CAPE INCREASE ABOVE 250 J/KG OVER FORECAST AREA
UNTIL FRIDAY EVENING AND THEN ONLY BRIEFLY. DROPPED THREAT OF
THUNDERSTORMS FRIDAY AFTERNOON BUT KEPT SLIGHT CHANCE OF
THUNDERSTORMS WITH SMALL HAIL FRIDAY NIGHT FOR MOST AREAS. TEMPORARY
RIDGING ON SATURDAY NOT STRONG ENOUGH TO COMPLETELY DRY OUT AIR MASS
BELOW 10000 FEET. THE 12Z GFS IS A LITTLE STRONGER AND DEEPER THAN
PREVIOUS RUN WITH THE SECOND TROUGH MOVING INLAND ON SUNDAY BUT
TRACK IS STILL NORTH OF AREA. PRECIPITATION COULD BEGIN SUNDAY
AFTERNOON IN MOUNTAINS AS MID CLOUD LAYER LOWERS...BUT PRECIPITATION
OVER VALLEYS AND COASTAL PLAIN EXPECTED TO BE DELAYED UNTIL SUNDAY
NIGHT AND WILL BE CONTINGENT ON DEEP MARINE LAYER BEING IN PLACE AND
A SHORT WAVE ROTATING AROUND THE LOW MAKING IT OVER THE MOUNTAINS.
COOL AND MOIST NORTHWEST FLOW LINGERING OVER AREA ON MONDAY AS LOW
TRACKS ACROSS UTAH. DRYING NORTHERLY FLOW MONDAY NIGHT INTO TUESDAY
FOLLOWED BY HIGH PRESSURE RIDGE MOVING ACROSS AREA FOR REMAINDER OF
NEXT WEEK.

&&

.FIRE WEATHER...
MARGINAL TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR
REMAINDER OF AFTERNOON. HUMIDITY WILL BE BETWEEN 5 AND 15 PERCENT
AND WINDS WILL SHIFT TO SOUTHWEST AND GUST 15 TO 25 MPH DURING LATE
AFTERNOON AND EVENING.

&&

.AVIATION...
191945Z...LATE MORNING ACARS SOUNDINGS INDICATE THE MARINE LAYER
DEPTH HAD RISEN TO AROUND 1500 FEET. A COASTAL EDDY WILL HELP DEEPEN
THE MARINE LAYER FURTHER THROUGH THE NIGHT. STRATUS SHOULD DEVELOP
ALONG THE COAST THIS EVENING THEN PUSH INLAND INTO THE VALLEYS AFTER
MIDNIGHT. BASES OF THE STRATUS SHOULD BE AROUND 1000 TO 1500 FEET
MSL INITIALLY THEN RISE TO BETWEEN 1500 AND 2000 FEET MSL OVERNIGHT.

BROKEN TO OVERCAST CONDITIONS ARE EXPECTED TO CONTINUE DURING THE
DAY ON FRIDAY AS A COLD FRONT MOVING SOUTHEAST FROM CENTRAL
CALIFORNIA MOVES INTO THE AREA. PRECIPITATION AHEAD OF AND
ASSOCIATED WITH THE FRONT SHOULD RESULT IN SOME VISIBILITY
RESTRICTIONS AT TIMES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE.......HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Apr 19, 4:00 PM PDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT THU APR 19 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-PZZ750-PZZ775-201200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30
NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60
NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PDT THU APR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY.

A STRONG SPRING STORM WILL BRING RAIN AND MOUNTAIN SNOW FRIDAY AND
FRIDAY NIGHT BEFORE MOVING EAST SATURDAY. ANOTHER LOW PRESSURE
TROUGH ARRIVES SUNDAY. THIS THOUGH WONT BRING NEARLY AS MUCH RAIN
BUT IT BRING STRONG...GUSTY WINDS SUNDAY AFTERNOON THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MOEDE

In the hours before

Special weather statement, Apr 19, 5:25 PM PDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
525 PM PDT THU APR 19 2007

CAZ042-043-048-050-055>058-060>062-201200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
525 PM PDT THU APR 19 2007

A STRONG...LATE SEASON STORM WILL BRING RAIN AND MOUNTAIN SNOW TO
SOUTHERN CALIFORNIA FRIDAY AND FRIDAY NIGHT.

THIS STORM HAS ABUNDANT MOISTURE TO WORK WITH...SOMETHING THAT HAS
BEEN ABSENT WITH MOST OF OUR WINTER STORMS THIS YEAR. RAIN COULD
START AS EARLY AS FRIDAY MORNING IN ORANGE AND SAN BERNARDINO
COUNTIES...THEN SPREAD SOUTHEAST DURING THE DAY AND REACH SAN
DIEGO COUNTY IN THE AFTERNOON.

BARRING A COMPLETE COLLAPSE OF THIS STORM...IT SHOULD BE A
SIGNIFICANT RAINMAKER. SEVERAL HOURS OF LIGHT TO MODERATE RAIN ARE
LIKELY ALONG AND AHEAD OF THE COLD FRONT. STRONG UPPER LEVEL
DYNAMICS AND COLD AIR ALOFT WILL DESTABILIZE THE ATMOSPHERE AND
BRING LOCALLY HEAVY RAIN AND ISOLATED THUNDERSTORMS.

RAIN AMOUNTS WEST OF THE MOUNTAINS WILL RANGE FROM ONE THIRD TO TWO
THIRDS OF AN INCH. A TENTH TO A QUARTER INCH IS EXPECTED IN THE
DESERTS. HIGHEST RAIN TOTALS WILL OCCUR IN THE MOUNTAINS WHERE AN
INCH IS FORECAST FOR MOST AREAS ABOVE 4000 FEET. STRONG LOW LEVEL
SOUTHERLY FLOW AHEAD OF THE COLD FRONT WILL ENHANCE RAINFALL RATES
ON THE SOUTHWEST FACING MOUNTAIN SLOPES WHERE ONE TO TWO INCHES ARE
EXPECTED. THESE HEAVIER RAINFALL RATES WILL INCREASE THE THREAT FOR
MUD AND DEBRIS FLOWS IN THE RECENT BURN AREAS...NAMELY...THE WINDY
RIDGE FIRE IN ORANGE COUNTY AND THE LAS FLORES FIRE ON THE NORTH
SLOPES OF THE SAN BERNARDINO MOUNTAINS.

THE LOW WILL MOVE SOUTHEAST ACROSS THE REGION FRIDAY NIGHT WITH THE
RAIN WILL TURN TO SHOWERS AFTER THE COLD FRONT PASSES. SNOW LEVELS
WILL LOWER TO BETWEEN 5000 AND 5500 FEET FRIDAY WITH SEVERAL INCHES
ON ACCUMULATION AT THE RESORT LEVELS.

TRAVELERS AND RESIDENTS ACROSS SOUTHERN CALIFORNIA SHOULD MONITOR
THE LATEST STATEMENTS AND FORECASTS ON THIS DEVELOPING LATE SEASON
STORM.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:19 AM PDTMarine Weather StatementSGX12 hr

Nearby

Snow Advisories in California, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.